EyeWiki:Featured article/November 1, 2020

From EyeWiki
< EyeWiki:Featured article
Revision as of 13:39, June 1, 2020 by Rayna.Ungersma.AAO (Talk | contribs) (Created page with "{{FeaturedArticle |Date=November 1, 2020 |Title=Drug induced maculopathy |Excerpt=Drugs can be direct toxic to the cells of the retina or the retinal pigment epithelium (RPE)....")

(diff) ← Older revision | Latest revision (diff) | Newer revision → (diff)

Featured Article for October 31, 2020

Drug induced maculopathy

Drugs can be direct toxic to the cells of the retina or the retinal pigment epithelium (RPE). The most common manifestation of injury to the retina and pigment epithelium is a pigmentary maculopathy. Medications that can induce a pigmentary maculopathy include chloroquine derivatives (chloroquine, hydroxychloroquine), phenothiazines (thioridazine, chlorpromazine), pentosan polysulfate sodium, clofazimine, dideoxyinosine, deferoxamine, ritonavir, alkylating agents (cisplatin, BCNU), potassium or sodium iodate, and denileuken diftitiox. Other forms of toxicity can also include serous retinal detachments (MEK inhibitors) and retinal edema and atrophy (quinine).